[Skip to Navigation]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 34.239.150.57. Please contact the publisher to request reinstatement.
Article
May 1966

NEW YORK ACADEMY OF MEDICINE SECTION OF DERMATOLOGY

Arch Dermatol. 1966;93(5):621-625. doi:10.1001/archderm.1966.01600230125032

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

Hypervitaminosis A. Presented by Dr. Thomas Rea and Dr. Arthur Echental.  A 24-year-old white man was admitted for uncontrollable coarse tremors and skin changes of one month's duration.Associated complaints and findings were: (1) Dryness, fissuring, and intermittent bleeding from lips of four years' duration; (2) Three ingrown toenails of recent development (two months); (3) Progressive loss of hair in the past two months; (4) Loss of appetite for the past month; (5) Mild back and shoulder pain in recent weeks; (6) A single episode of exceedingly dark urine one month before admission.

History.—  The patient has been taking high doses of vitamin A for approximately four years and claims to have been cured of repeated "sore throats of viral origin." He ingested about 100,000 units/ day until two months ago when he developed a severe pharyngitis which he treated with 1,000,000 units of vitamin A per day for

First Page Preview View Large
First page PDF preview
First page PDF preview
×